Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Jun 22, 2021, 1:54 AM CDT for Kinney County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2021, 1:54 AM CDT (06:54 UTC)
- Expired
- Jun 22, 2021, 2:45 AM CDT
- In force
- 51 min
- Issued by
- NWS Austin/San Antonio, TX
County Kinney County, TX
The radar
The Laughlin AFB radar (KDFX), 43 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 6.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3252 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1433 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
144 WWUS84 KEWX 220654 SPSEWX Special Weather Statement National Weather Service Austin/San Antonio TX 154 AM CDT Tue Jun 22 2021 TXZ184-185-202-203-220745- Uvalde TX-Kinney TX-Edwards TX-Real TX- 154 AM CDT Tue Jun 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KINNEY... NORTHWESTERN UVALDE...SOUTH CENTRAL EDWARDS AND SOUTHWESTERN REAL COUNTIES UNTIL 245 AM CDT... At 154 AM CDT, Doppler radar was tracking a strong thunderstorm over Barksdale, or 18 miles west of Leakey, moving southwest at 20 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Camp Wood, Laguna, Alamo Village, Montell, Barksdale and Turkey Mountain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2984 10014 2978 9989 2930 9998 2942 10043 TIME...MOT...LOC 0654Z 024DEG 19KT 2970 10006 $$ CP
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 22, 12:33 AM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 22, 12:33 AM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1233 AM CDT Tue Jun 22 2021 .AVIATION... A cold front has slowed early this morning as it moves in from the north. At this time, there is one storm north of Austin that may impact AUS prior to 8Z as it slowly passes just to the west. Storms are likely to gradually weaken and pose little risk to SSF/DRT although remain worth watching, while there's only a low chance for TS at SAT through about 09Z as storms there will also likely pass mainly to the NW. Once the front clears, winds turn to the NE/ENE and a gradual return to MVFR is anticipated at the I-35 sites. MVFR is less likely at DRT and likely not until after 14Z. Chance for IFR look lower than previously, but a TEMPO group will be used at AUS/SAT where brief degradation is possible. VFR conditions should return by midday at DRT/SAT/SSF, but may linger until closer to 20-22Z at AUS. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 86 74 94 76 96 / 10 - 10 0 - Austin Bergstrom Intl Airport 86 73 94 75 96 / 10 - 10 0 - New Braunfels Muni Airport 87 75 96 76 97 / 10 - 10 0 - Burnet Muni Airport 83 71 94 76 95 / - 0 - 0 0 Del Rio Intl Airport 93 77 100 79 101 / 20 0 - 0 0 Georgetown Muni Airport 83 72 94 75 95 / - - - 0 - Hondo Muni Airport 89 75 95 75 97 / 10 - - 0 - San Marcos Muni Airport 86 73 95 76 97 / 10 - 10 0 - La Grange - Fayette Regional 88 76 95 78 96 / 30 10 10 0 - San Antonio Intl Airport 88 75 95 76 96 / 10 - 10 0 - Stinson Muni Airport 89 76 97 78 98 / 10 - 10 0 - && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...KCW Long-Term...04
Hazardous weather outlook, Jun 21, 8:31 PM CDT, 5 hours 23 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Austin/San Antonio TX 831 PM CDT Mon Jun 21 2021 TXZ171>173-183>194-202>209-217>225-228-230145- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 831 PM CDT Mon Jun 21 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Rest of tonight. The Heat Advisory has allowed to expire at 8 PM CDT. Elevated heat index values are expected through 10 PM. A cold front is expected to push across the northern part of the Hill Country this evening and over the rest of South Central Texas late this evening into the overnight period. Scattered thunderstorms will develop and isolated severe weather is possible with the main hazards being damaging wind gusts of 60 mph and large hail of 1 inch or greater. Locally heavy rain is also possible but only minor impacts would be expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, however, we appreciate the weather reports as the front moves through the area.
In the hours before
Special weather statement, Jun 22, 12:19 AM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1219 AM CDT Tue Jun 22 2021
TXZ173-192-220600-
Williamson TX-Travis TX-
1219 AM CDT Tue Jun 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILLIAMSON AND
CENTRAL TRAVIS COUNTIES UNTIL 100 AM CDT...
At 1219 AM CDT, Doppler radar was tracking a strong thunderstorm near
Round Rock, moving south at 20 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Austin, Round Rock, Cedar Park, Georgetown, Pflugerville, Anderson
Mill, Windemere, Leander, Hutto, Lakeway, Manor, Lago Vista, Bee
Cave, West Lake Hills, Hudson Bend, The Hills, Rollingwood, Barton
Creek, Mansfield Dam and Hornsby Bend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3058 9754 3021 9749 3020 9751 3030 9807
3065 9781
TIME...MOT...LOC 0519Z 014DEG 18KT 3053 9773
CPSpecial weather statement, Jun 22, 12:24 AM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1224 AM CDT Tue Jun 22 2021
TXZ184-220615-
Edwards TX-
1224 AM CDT Tue Jun 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EDWARDS COUNTY UNTIL 115
AM CDT...
At 1224 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Rocksprings, moving southeast at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Rocksprings.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2990 10000 2989 10002 2987 10002 2962 10041
2997 10053 3010 10029
TIME...MOT...LOC 0524Z 325DEG 17KT 2996 10034
CPLocal storm report, Jun 22, 12:36 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1236 AM CDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 AM TSTM WND GST 2 N LBJ STATE PARK 30.26N 98.63W
06/22/2021 M60 MPH GILLESPIE TX MESONET
MESONET STATION BDTT2 BIRD.
&&
KCWSpecial weather statement, Jun 22, 12:47 AM CDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 1247 AM CDT Tue Jun 22 2021 TXZ185>187-220630- Kerr TX-Real TX-Bandera TX- 1247 AM CDT Tue Jun 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR BANDERA...SOUTHERN KERR AND SOUTHEASTERN REAL COUNTIES UNTIL 130 AM CDT... At 1247 AM CDT, Doppler radar was tracking a strong thunderstorm 9 miles south of Hunt, or 11 miles northwest of Medina, moving south at 25 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Medina, Kerrville, Bandera, Leakey, Vanderpool, Tarpley, Camp Verde, Tuff, Kerrville-Schreiner Park, Lost Maples State Natural Area, Hill Country State Natural Area and Kerr Wildlife Management Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3008 9950 3001 9908 2963 9908 2964 9992 TIME...MOT...LOC 0547Z 020DEG 23KT 2994 9937 CP
Special weather statement, Jun 22, 1:16 AM CDT, 38 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
116 AM CDT Tue Jun 22 2021
TXZ185-187-203-204-220700-
Uvalde TX-Medina TX-Real TX-Bandera TX-
116 AM CDT Tue Jun 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MEDINA...BANDERA...
NORTHERN UVALDE AND REAL COUNTIES UNTIL 200 AM CDT...
At 116 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tuff to near Bandera. Movement was south
at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Medina, Hondo, Bandera, Leakey, Vanderpool, Tarpley, Sabinal, Camp
Wood, Laguna, D'Hanis, Tuff, Bandera Falls, Quihi, Concan, Dunlay,
Mico, Pipe Creek, Reagan Wells, Utopia and Lakehills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2942 10011 2963 10003 2963 10001 2966 10002
2991 9993 2990 9918 2971 9883 2918 9906
TIME...MOT...LOC 0616Z 013DEG 19KT 2984 9976 2971 9904
CPSpecial weather statement, Jun 22, 1:54 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 154 AM CDT Tue Jun 22 2021 TXZ184-185-202-203-220745- Uvalde TX-Kinney TX-Edwards TX-Real TX- 154 AM CDT Tue Jun 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KINNEY... NORTHWESTERN UVALDE...SOUTH CENTRAL EDWARDS AND SOUTHWESTERN REAL COUNTIES UNTIL 245 AM CDT... At 154 AM CDT, Doppler radar was tracking a strong thunderstorm over Barksdale, or 18 miles west of Leakey, moving southwest at 20 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Camp Wood, Laguna, Alamo Village, Montell, Barksdale and Turkey Mountain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2984 10014 2978 9989 2930 9998 2942 10043 TIME...MOT...LOC 0654Z 024DEG 19KT 2970 10006 CP
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 9:12 PM CDT | Special Weather Statement | EWX | Val Verde | 48 min |
| Jun 21, 9:25 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 65 min |
| Jun 21, 9:43 PM CDT | Special Weather Statement | EWX | Williamson | 47 min |
| Jun 21, 10:25 PM CDT | Special Weather Statement | EWX | Burnet, Llano, Williamson | 50 min |
| Jun 21, 10:35 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Travis | 55 min |
| Jun 21, 10:51 PM CDT | Tornado Warning | EWX | Blanco, Burnet, Hays | 24 min |
| Jun 21, 10:52 PM CDT | Areal Flood Advisory | EWX | Burnet, Williamson | 3 hr |
| Jun 21, 11:08 PM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Jun 21, 11:13 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Gillespie, Hays, Llano | 62 min |
| Jun 21, 11:31 PM CDT | Areal Flood Advisory | EWX | Burnet, Travis, Williamson | 3 hr |
| Jun 21, 11:53 PM CDT | Special Weather Statement | EWX | Gillespie | 52 min |
| Jun 22, 12:00 AM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Llano | 3 hr |
| Jun 22, 12:09 AM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kendall, Kerr | 39 min |
| Jun 22, 12:19 AM CDT | Special Weather Statement | EWX | Travis | 41 min |
| Jun 22, 12:24 AM CDT | Special Weather Statement | EWX | Edwards | 51 min |
| Jun 22, 12:30 AM CDT | Areal Flood Advisory | EWX | Williamson | 3 hr |
| Jun 22, 12:47 AM CDT | Special Weather Statement | EWX | Bandera | 43 min |
| Jun 22, 1:16 AM CDT | Special Weather Statement | EWX | Bandera, Medina, Real, Uvalde | 44 min |
| Jun 22, 2:08 AM CDT | Areal Flood Advisory | EWX | Edwards, Real | 5 hr |
| Jun 22, 2:23 AM CDT | Special Weather Statement | EWX | Fayette | 52 min |
| Jun 22, 2:52 AM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Uvalde, Val Verde | 4 hr |
| Jun 22, 3:01 AM CDT | Special Weather Statement | EWX | Kinney | 44 min |
| Jun 22, 3:13 AM CDT | Special Weather Statement | EWX | Fayette | 47 min |
| Jun 22, 4:00 AM CDT | Special Weather Statement | EWX | Gonzales | 45 min |
| Jun 22, 4:33 AM CDT | Special Weather Statement | EWX | DeWitt, Gonzales | 42 min |
| Jun 22, 5:22 AM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.